question-icon

Can tuberculous lymphadenitis re-occur after completing medication for it?

default
Posted on Wed, 16 Dec 2015
Question: hi doctor
I got one of my knots around neck removed and got the result today.
the report says I have 'tuberculous lymphadenitis'
he has asked me to complete the 9 month medication course

could please let me know can this reoccur after 9 months of course?
wht precaution I should take
doctor
Answered by Dr. Rakesh Madhyastha (57 minutes later)
Brief Answer:
Tubercular lymphadenitis

Detailed Answer:
Hello

Thanks for the query

When the Tb lymphadenitis is treated completely then it is unlikely to recur unless the patient becomes immunosuppressed for varied reasons like uncontrolled long standing diabetes, usage of steroids, immunosupression etc.

The following precautions are important

1. While you are on treatment make sure that you are taking the tablets regularly and not skipping any of them
2. Anti tubercular drugs can cause orange discoloration of the urine and it is normal
3. At times, in some individuals the anti tubercular drugs can affect the liver and cause jaundice, so please keep on eye on yellowish discoloration of eyes and skin.
4. Make sure from now on to keep your hands clean and to wash them regularly with soap. Be careful in crowded places, especially around people who are coughing
5. I recommend that you are on a high protein diet as tuberculosis usually causes weight loss. Chicken and fish are rich in proteins
6. I suggest you to take tab pyridoxime 40mg once a day as INH can causes tingling of the nerves


I hope I was of help, if you have any further queries please get back to me

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4364 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can tuberculous lymphadenitis re-occur after completing medication for it?

Brief Answer: Tubercular lymphadenitis Detailed Answer: Hello Thanks for the query When the Tb lymphadenitis is treated completely then it is unlikely to recur unless the patient becomes immunosuppressed for varied reasons like uncontrolled long standing diabetes, usage of steroids, immunosupression etc. The following precautions are important 1. While you are on treatment make sure that you are taking the tablets regularly and not skipping any of them 2. Anti tubercular drugs can cause orange discoloration of the urine and it is normal 3. At times, in some individuals the anti tubercular drugs can affect the liver and cause jaundice, so please keep on eye on yellowish discoloration of eyes and skin. 4. Make sure from now on to keep your hands clean and to wash them regularly with soap. Be careful in crowded places, especially around people who are coughing 5. I recommend that you are on a high protein diet as tuberculosis usually causes weight loss. Chicken and fish are rich in proteins 6. I suggest you to take tab pyridoxime 40mg once a day as INH can causes tingling of the nerves I hope I was of help, if you have any further queries please get back to me Regards